# SDR 95ZZZX1465

- Difficulty date: March 21, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8677U
- Make and model: Cessna 172F
- Aircraft serial: 17252580
- Engine: Cont O300D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: 646255
- Condition: Cracked
- Location: Nr 3 Cylinder
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PISTON CRACKED ON NR 3 CYL.  TOTAL TIME SINCE O/H MAJOR, 48 HOURS.  CRACK WAS FROM LOWER OIL RING GROOVE UPWARD APPROX 1.5 INCHES.  CYLINDER AND ALL COMPONENTS CHECK OUT GOOD.  ALL SPECS CHECK GOOD.  TELEDYNE CONTINENTAL INSPECTED AND STATED THE FAILED PISTON WAS DUE TO BEING ASSEMBLED INCORRECTLY NOT MANUFACTURING.  THIS DIAGNOSIS IS IN DISAGREEMENT BY THE A & P TECH., THE SAFETY OFFICER AND OWNER.
